Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 13, 2021Marshall County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 13, 2021, 9:46 PM CDT for Marshall County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 9:46 PM CDT (02:46 UTC)
Expired
Jun 13, 2021, 10:15 PM CDT
In force
29 min
Issued by
NWS Nashville, TN

County Marshall County, TN

The radar

The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1471 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1471 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

237 
WWUS84 KOHX 140246
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
946 PM CDT Sun Jun 13 2021
 
TNZ061-075-140315-
Bedford TN-Marshall TN-
946 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN BEDFORD COUNTIES UNTIL 1015 PM CDT...

At 946 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Shelbyville, moving south at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern
Marshall and southwestern Bedford Counties.

LAT...LON 3526 8678 3551 8661 3541 8640 3532 8641
      3532 8643 3533 8646 3536 8649 3535 8653
      3536 8654 3537 8659 3536 8660 3533 8660
      3532 8664 3531 8665 3531 8668 3525 8675
TIME...MOT...LOC 0246Z 012DEG 27KT 3541 8654 

$$

Whitehead

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 13, 6:14 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 13, 6:14 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
614 PM CDT Sun Jun 13 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

At 150 PM CDT, another steamy day was underway with heat index
values mostly 95-100. We had a few storms this morning, but not
much since. Satellite shows building cumulus clouds in the past
half hour or so, so scattered storms should start to fire up soon.
A weak cool front is approaching, note the 50s dew points north
of the Ohio River. As the diffuse boundary bumps into the 4000+
surface based capes in place, we may have a few severe storms with
damaging gusts from the stronger cells. Downpours with more than
1 inch of rainfall are possible as well. Keep in mind not everyone
will get storms, but those who do will surely know it! Late day
pops are lowest northwest to highest southeast, mainly 20-40
percent.

Once the boundary pushes through late this evening, we will
finally shut off the rain chances for a while. Patchy shallow fog
is possible tonight especially in the areas that receive rain
today. Lower dew points will filter into the area on Monday, but
we will stay rather warm with highs in the upper 80s to lower 90s.
A deep trough will begin to set up over the northeast US Monday
night that will push a couple reinforcing shots of dry and cooler
air into our area Tuesday through Thursday. Highs will be in the
low to mid 80s during this stretch and humidity will be quite
tolerable considering it is June. The large northeast trough will
get kicked out late Thursday and weak upper ridging will slide
into our area. This will allow the temperatures and humidity to
start creeping up on Friday. Chances for scattered showers and
storms return next weekend. Also, we will be watching the western
Gulf of Mexico for possible tropical formation later this week.

&&

.AVIATION...
00Z TAF DISCUSSION.

Isolated showers and thunderstorms will be possible over the next
few hours this evening before a cold front moves through later
this evening and overnight. VFR conditions expected overnight into
the day tomorrow with northwest winds around 5 to 10 knots.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........Barnwell
Hazardous weather outlook, Jun 13, 5:05 AM CDT, 16 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
505 AM CDT Sun Jun 13 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-141015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
505 AM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong to briefly severe thunderstorms are possible this
afternoon and evening. Damaging wind gusts are the main concern.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

10

In the hours before

Special weather statement, Jun 13, 7:02 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
702 PM CDT Sun Jun 13 2021

TNZ095-140045-
Giles TN-
702 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILES COUNTY UNTIL 745 PM
CDT...

At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving south at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Pulaski, Elkton and Goodspring.

This includes Interstate 65 between mile markers 11 and 22.

LAT...LON 3513 8716 3530 8703 3531 8696 3531 8687
      3530 8686 3531 8686 3531 8684 3529 8683
      3502 8692
TIME...MOT...LOC 0002Z 019DEG 8KT 3525 8699

Whitehead
Special weather statement, Jun 13, 7:38 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
738 PM CDT Sun Jun 13 2021

TNZ028-062>064-078-140115-
Cannon TN-Rutherford TN-Wilson TN-De Kalb TN-Warren TN-
738 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE KALB...EAST
CENTRAL RUTHERFORD...NORTHWESTERN WARREN...SOUTHEASTERN WILSON AND
CANNON COUNTIES UNTIL 815 PM CDT...

At 737 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Watertown, or 12 miles north of Woodbury, moving south
at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Woodbury, Alexandria, Dowelltown, Liberty, Auburntown, Bradyville,
Milton and Readyville.

LAT...LON 3610 8618 3605 8592 3568 8594 3577 8632
TIME...MOT...LOC 0037Z 004DEG 22KT 3600 8610

Whitehead
Special weather statement, Jun 13, 8:14 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
814 PM CDT Sun Jun 13 2021

TNZ062-063-075-077-140200-
Cannon TN-Rutherford TN-Bedford TN-Coffee TN-
814 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...
NORTHWESTERN COFFEE...NORTHEASTERN BEDFORD AND CANNON COUNTIES UNTIL
900 PM CDT...

At 813 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving south at 30 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Woodbury, Bradyville, Beechgrove, Fosterville and Readyville.

This includes Interstate 24 between mile markers 88 and 100.

LAT...LON 3563 8645 3589 8618 3584 8593 3578 8595
      3573 8599 3572 8599 3571 8600 3570 8599
      3569 8599 3567 8598 3565 8599 3565 8598
      3551 8601
TIME...MOT...LOC 0113Z 008DEG 25KT 3590 8611

Whitehead
Special weather statement, Jun 13, 8:53 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
853 PM CDT Sun Jun 13 2021

TNZ062-063-075-077-140245-
Cannon TN-Rutherford TN-Bedford TN-Coffee TN-
853 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...WESTERN
COFFEE...BEDFORD AND SOUTHWESTERN CANNON COUNTIES UNTIL 945 PM CDT...

At 852 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving south at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Shelbyville, Tullahoma, Wartrace, Bell Buckle, Normandy, Deason,
Bradyville, Beechgrove, Raus and Arnold AFB.

This includes Interstate 24 between mile markers 89 and 108.

LAT...LON 3533 8646 3536 8649 3535 8653 3537 8662
      3539 8663 3578 8628 3571 8606 3535 8616
      3534 8626 3535 8625 3537 8628 3538 8625
      3539 8628 3541 8625 3541 8626 3536 8633
      3535 8641 3532 8642
TIME...MOT...LOC 0152Z 018DEG 23KT 3552 8637

Whitehead
Special weather statement, Jun 13, 9:24 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
924 PM CDT Sun Jun 13 2021

TNZ061-075-140300-
Bedford TN-Marshall TN-
924 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL AND
NORTHWESTERN BEDFORD COUNTIES UNTIL 1000 PM CDT...

At 924 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Spring Hill, or 16 miles northeast of Lewisburg, moving
south at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lewisburg, Chapel Hill, Farmington and Unionville.

LAT...LON 3548 8686 3571 8677 3571 8676 3570 8676
      3570 8675 3571 8675 3570 8674 3571 8673
      3571 8667 3569 8664 3570 8663 3570 8661
      3541 8654
TIME...MOT...LOC 0224Z 000DEG 20KT 3567 8667

Whitehead
Special weather statement, Jun 13, 9:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
946 PM CDT Sun Jun 13 2021

TNZ061-075-140315-
Bedford TN-Marshall TN-
946 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN BEDFORD COUNTIES UNTIL 1015 PM CDT...

At 946 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Shelbyville, moving south at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern
Marshall and southwestern Bedford Counties.

LAT...LON 3526 8678 3551 8661 3541 8640 3532 8641
      3532 8643 3533 8646 3536 8649 3535 8653
      3536 8654 3537 8659 3536 8660 3533 8660
      3532 8664 3531 8665 3531 8668 3525 8675
TIME...MOT...LOC 0246Z 012DEG 27KT 3541 8654

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:02 PM CDTSpecial Weather StatementOHXGiles43 min
Jun 13, 7:38 PM CDTSpecial Weather StatementOHXCannon37 min
Jun 13, 8:14 PM CDTSpecial Weather StatementOHXCannon46 min
Jun 13, 8:53 PM CDTSpecial Weather StatementOHXBedford52 min
Jun 13, 9:24 PM CDTSpecial Weather StatementOHXMarshall36 min
Jun 13, 10:00 PM CDTSpecial Weather StatementOHXMarshall45 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.